Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

New results and old problems in finite transformation groups


Author: P. A. Smith
Journal: Bull. Amer. Math. Soc. 66 (1960), 401-415
DOI: https://doi.org/10.1090/S0002-9904-1960-10491-0
MathSciNet review: 0125581
Full-text PDF Free Access

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. R. H. Bing, A homeomorphism between the 3-sphere and the sum of two solid horned spheres, Ann. of Math. vol. 56 (1952) pp. 354-362. MR 49549
  • 2. A. Borel, Nouvelle démonstration d'un théorème de P. A. Smith, Comment. Math. elv. vol. 29 (1955) pp. 27-39. MR 66649
  • 3. H. Cartan and S. Eilenberg, Homological algebra, Princeton, Princeton University Press, 1956. MR 77480
  • 4. P. E. Conner and E. E. Floyd, On the construction of periodic maps without fixed points, Proc. Amer. Math. Soc. vol. 10 (1959) pp. 354-360. MR 105115
  • 5. E. E. Floyd, Orbit spaces of finite transformation groups, I, Duke Math. J. vol. 20 (1953) pp. 563-567. MR 58962
  • 6. E. E. Floyd, Orbit spaces of finite transformation groups, II, Duke Math. J. vol. 22 (1955) pp. 33-38. MR 66642
  • 7. E. E. Floyd, Fixed point sets of compact abelian Lie groups of transformations, Ann. f Math. vol. 66 (1957) pp. 30-35. MR 88733
  • 8. E. E. Floyd and R. W. Richardson, An action of a finite group on an n-cell without stationary points, Bull. Amer. Math. Soc. vol. 65 (1959) pp. 77-79. MR 100848
  • 9. J. J. Greever, Fixed points of finite transformation groups, Dissertation, University of Virginia.
  • 10. M. W. Hirsch and Stephen Smale, On involutions on a 3-sphere, Notices, Amer. Math. Soc. vol. 6 (1959) pp. 148-149.
  • 11. S. Lefschetz, Algebraic topology, Amer. Math. Soc. Colloquium Publications, vol. 27, 1942.
  • 12. B. von Kérékjártó, Über die endlichen topologischen Gruppen der Kugelfläche, Nederl. Akad. Wetensch. Proc. Ser. A vol. 22 (1919) pp. 568-569.
  • 13. J. Milnor, Groups which act on S, Amer. J. Math. vol. 79 (1957) pp. 623-630. MR 90056
  • 14. D. Montgomery and H. Samelson, A theorem on fixed points of involutions in S, Canad. J. Math. vol. 7 (1955) pp. 208-220. MR 68828
  • 15. C. D. Papakyriakopolous, On Dehns' lemma and the asphericity of knots, Ann. of Math. vol. 66 (1956) pp. 1-26.
  • 16. G. de Rham, Sur les nouveaux invariants topologiques de M. Reidemeister, Recueil Math. (Moscow) new series, vol. 1 (1936) pp. 737-742.
  • 17. H. Seifert and W. Threlfall, Topologische Untersuchung der Diskontinuitätsbereiche endlicher Bewegungsgruppen des dreidimensionalen sphärischen Raumes. I, Math. Ann. vol. 104 (1930) pp. 1-70.
  • 18. H. Seifert and W. Threlfall, Seminar on transformation groups, Institute for Advanced Study, 1958-195.
  • 19. P. A. Smith, Transformations of finite period, Ann. of Math. vol. 39 (1937) pp. 137-164.
  • 20. P. A. Smith, Transformations of finite period, II, Ann. of Math. vol. 40 (1939) pp. 690-711. MR 177
  • 21. P. A. Smith, Fixed point theorems for periodic transformations, Amer. J. Math. vol. 63 (1941) pp. 1-8. MR 3199
  • 22. P. A. Smith, Permutable periodic transformations, Proc. Nat. Acad. Sci. U.S.A. ol. 30 (1944) pp. 105-108. MR 10278
  • 23. P. A. Smith, Orbit spaces of abelian p-groups, Proc. Nat. Acad. Sci. U.S.A. vol. 45 1959) pp. 1772-1775. MR 114214
  • 24. R. G. Swan, Groups with periodic cohomology, Bull. Amer. Math. Soc. vol. 65 1959) pp. 368-370. MR 115175
  • 25. J. H. C. Whitehead, An involution of spheres, Ann. of Math. vol. 66 (1957) p. 27-29. MR 88732
  • 26. R. L. Wilder, Topology of manifolds, Amer. Math. Soc. Colloquium Publications, vol. 32, 1949. MR 29491
  • 27. H. Zassenhaus, Theory of groups, New York, Chelsea Publishing Co., 1949. MR 30947
  • 28. H. Zassenhaus, Über endliche Fastkörper, Abh. Math. Sem. Univ. Hamburg vol. 11 1936) pp. 187-220.


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1960-10491-0

American Mathematical Society